Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2016, 2:56 PM CDT for LeFlore County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 30, 2016, 3:14 PM CDT
- In force
- 18 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
785 WUUS54 KTSA 301956 SVRTSA OKC079-302030- /O.NEW.KTSA.SV.W.0211.160730T1956Z-160730T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT SAT JUL 30 2016 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 330 PM CDT * AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF HEAVENER...MOVING SOUTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HEAVENER... HEAVENER RUNESTONE STATE PARK... HODGEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3481 9473 3492 9457 3486 9445 3459 9446 TIME...MOT...LOC 1956Z 305DEG 30KT 3479 9458 HAIL...0.88IN WIND...60MPH $$
1 follow-up statement
941
WWUS54 KTSA 302014
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SAT JUL 30 2016
OKC079-302023-
/O.CAN.KTSA.SV.W.0211.000000T0000Z-160730T2030Z/
LE FLORE OK-
314 PM CDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3481 9473 3492 9457 3486 9445 3459 9446
TIME...MOT...LOC 2011Z 305DEG 30KT 3470 9443
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:58 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 30, 9:58 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 958 AM CDT SAT JUL 30 2016 .DISCUSSION... Thunderstorm complex has moved into portions of the forecast area this morning, mainly west of highway 75 across northeast Oklahoma. These thunderstorms will continue to work to the east during the remainder of the morning hours and into the early afternoon. Will raise pops across northeast Oklahoma. Additional thunderstorms will also be possible further south this afternoon in the vicinity of any outflow boundaries and near a fading stationary boundary. Will leave temperatures as is for now. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Jul 30, 12:35 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1235 PM CDT SAT JUL 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1235 PM CDT SAT JUL 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A THUNDERSTORM COMPLEX WILL MOVE OUT OF FAR EASTERN OKLAHOMA AND ACROSS WESTERN ARKANSAS EARLY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG OUTFLOW BOUNDARIES AND NEAR A WEAK FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. ANY OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN. VERY HEAVY RAIN WILL ALSO BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. THE THUNDERSTORM CHANCES CONTINUE OVERNIGHT ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAT INDEX VALUES BETWEEN 100 AND 104 WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY PRIMARILY OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE PRIMARY HAZARD FOR THE UPCOMING WEEK WILL BE THE INCREASING HEAT STRESS CONDITIONS...AS THE WEATHER PATTERN TURNS HOT AND MOSTLY DRY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 11:57 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT SAT JUL 30 2016
OKZ057-061>063-068-069-301745-
ADAIR OK-ROGERS OK-CRAIG OK-CHEROKEE OK-DELAWARE OK-MAYES OK-
1157 AM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR MAYES...NORTHEASTERN ROGERS...
DELAWARE...NORTHERN CHEROKEE...NORTHWESTERN ADAIR AND SOUTHEASTERN
CRAIG COUNTIES UNTIL 1245 PM CDT...
AT 1157 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF CHELSEA TO 6 MILES SOUTHWEST OF
LEACH TO 3 MILES EAST OF HULBERT. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH... JAY...
PRYOR... PRYOR CREEK...
GROVE... CHOUTEAU...
CHELSEA... LOCUST GROVE...
SALINA... WEST SILOAM SPRINGS...
LANGLEY... COLCORD...
KANSAS... ADAIR...
HULBERT... BERNICE...
KETCHUM... SPAVINAW...
WATTS... DISNEY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 260 AND 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3612 9456 3599 9459 3591 9514 3602 9523
3604 9523 3604 9521 3607 9521 3607 9527
3615 9533 3656 9551 3667 9489 3667 9483
TIME...MOT...LOC 1657Z 265DEG 28KT 3651 9539 3611 9498 3595 9509Special weather statement, Jul 30, 12:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT JUL 30 2016
ARZ001-010-OKZ063-068-069-301845-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-DELAWARE OK-
1242 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...WASHINGTON...DELAWARE...
NORTHEASTERN CHEROKEE AND ADAIR COUNTIES UNTIL 145 PM CDT...
AT 1242 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF DISNEY TO NEAR WESTVILLE TO 5 MILES
NORTHEAST OF BUNCH. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
ROGERS... BENTONVILLE...
SILOAM SPRINGS... STILWELL...
JAY... BELLA VISTA...
LOWELL... GROVE...
FARMINGTON... PRAIRIE GROVE...
GENTRY... ELKINS...
TONTITOWN... BETHEL HEIGHTS...
GRAVETTE... WEST FORK...
LINCOLN... CAVE SPRINGS...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 41 AND 84...AND
BETWEEN MILE MARKERS 86 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9462 3650 9422 3606 9394 3578 9398
3575 9429 3576 9448 3573 9449 3571 9475
3595 9485 3644 9501 3655 9500 3661 9462
TIME...MOT...LOC 1742Z 264DEG 25KT 3649 9492 3597 9455 3575 9472Special weather statement, Jul 30, 1:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SAT JUL 30 2016
ARZ001-002-010-011-301945-
WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR-
144 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CARROLL...BENTON AND
WASHINGTON COUNTIES UNTIL 245 PM CDT...
AT 144 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF HIWASSE TO ELKINS TO 5 MILES EAST
OF FERN. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
ROGERS... BENTONVILLE...
BERRYVILLE... HUNTSVILLE...
EUREKA SPRINGS... BELLA VISTA...
LOWELL... FARMINGTON...
PEA RIDGE... PRAIRIE GROVE...
GREEN FOREST... ELKINS...
TONTITOWN... BETHEL HEIGHTS...
GRAVETTE... WEST FORK...
LINCOLN... CAVE SPRINGS...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 45 AND 84...AND
BETWEEN MILE MARKERS 86 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3578 9352 3581 9426 3596 9442
3650 9446 3650 9345 3618 9330 3612 9330
TIME...MOT...LOC 1844Z 279DEG 32KT 3649 9437 3600 9399 3565 9392Local storm report, Jul 30, 1:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG FAYETTEVILLE 36.06N 94.16W
07/30/2016 WASHINGTON AR BROADCAST MEDIA
SEVERAL 1 TO 2 INCH TREE BRANCHES WERE DOWN.
&&
RJSSpecial weather statement, Jul 30, 2:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT SAT JUL 30 2016
OKZ076-302000-
LE FLORE OK-
214 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 300 PM CDT...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WISTER...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... HEAVENER...
WISTER... HOWE...
LAKE WISTER STATE PARK... HEAVENER RUNESTONE STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3481 9445 3479 9446 3493 9481 3510 9474
3505 9444
TIME...MOT...LOC 1914Z 287DEG 19KT 3499 9469Special weather statement, Jul 30, 2:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT SAT JUL 30 2016
OKZ049-302000-
PUSHMATAHA OK-
218 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 300 PM CDT...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
RATTAN...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN... NASHOBA...
CLOUDY... OLETA...
FINLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3430 9554 3456 9516 3440 9504 3427 9505
3424 9512 3424 9515 3423 9515 3416 9540
3416 9543
TIME...MOT...LOC 1918Z 235DEG 23KT 3427 9541The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:17 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 43 min |
| Jul 30, 10:56 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Jul 30, 11:57 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 48 min |
| Jul 30, 12:42 PM CDT | Special Weather Statement | TSA | Adair, Delaware | 63 min |
| Jul 30, 2:14 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Jul 30, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Jul 30, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 31 min |
| Jul 30, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jul 30, 3:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jul 30, 4:01 PM CDT | Areal Flood Advisory | TSA | LeFlore | 119 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.